Alert archive / Tennessee / Winter Storm Warnings in 2020
Winter Storm Warning 3, NWS Morristown, TN
NWS Morristown, TN issued this winter storm warning at Feb 26, 2020, 10:37 AM EST for Blount County, Cocke County, Sevier County, Tennessee. It took effect at Feb 26, 2020, 4:00 PM EST. It was in force for 15 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 26, 2020, 10:37 AM EST (15:37 UTC)
- In effect from
- Feb 26, 2020, 4:00 PM EST
- Expired
- Feb 27, 2020, 7:00 AM EST
- In force
- 15 hr
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Cocke County, TN, Sevier County, TN
The radar
The Knoxville radar (KMRX), 42 km from the middle of the area, began a volume at 15:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 27, 7:00 AM EST | SNOW 0.5 | Cosby, TN | |
| Feb 27, 7:00 AM EST | SNOW 7 | 6 Sse Gatlinburg, TN | CO-OP OBSERVER STATION MTLT1 GATLINBURG 5 SE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 3.6 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 678 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- -69 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
275 WWUS44 KMRX 261537 WSWMRX URGENT - WINTER WEATHER MESSAGE National Weather Service Morristown TN 1037 AM EST Wed Feb 26 2020 TNZ041-072-074-262345- /O.UPG.KMRX.WW.Y.0006.200226T2100Z-200227T1200Z/ /O.NEW.KMRX.WS.W.0003.200226T2100Z-200227T1200Z/ Cocke Smoky Mountains-Blount Smoky Mountains- Sevier Smoky Mountains- Including the cities of Hartford, Cades Cove, Elkmont, and Gatlinburg 1037 AM EST Wed Feb 26 2020 ...WINTER STORM WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EST THURSDAY... * WHAT...Heavy snow expected. Total snow accumulations of 4 to 8 inches, mainly at elevations above 2500 feet, with locally higher amounts possible over the highest elevations. Winds gusting as high as 35 mph at times. * WHERE...Cocke Smoky Mountains, Blount Smoky Mountains and Sevier Smoky Mountains Counties. * WHEN...From 4 PM this afternoon to 7 AM EST Thursday. * IMPACTS...Travel may become difficult due to snow covered roads and reduced visibility especially over the higher elevations. * ADDITIONAL DETAILS...Wind chill values will dip to between 0 and 10 degrees above at times tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ VAZ002-262345- /O.EXB.KMRX.WW.Y.0006.200226T2100Z-200227T1500Z/ Wise- Including the cities of Big Stone Gap, Norton, Wise, Coeburn, Appalachia, and Pardee 1037 AM EST Wed Feb 26 2020 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM EST THURSDAY... * WHAT...Snow expected. Total snow accumulations of up to two inches, with locally higher amounts across the highest elevations. * WHERE...Wise County. * WHEN...From 4 PM this afternoon to 10 AM EST Thursday. * IMPACTS...Travel may become difficult due to snow covered roads and reduced visibility especially over the higher elevations. * ADDITIONAL DETAILS...Wind chill values will dip to between 0 and 10 degrees above at times tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ TNZ018-043-045-047-262345- /O.EXT.KMRX.WW.Y.0006.200226T2100Z-200227T1500Z/ Johnson-Southeast Greene-Unicoi-Southeast Carter- Including the cities of Doeville, Mountain City, Neva, Shady Valley, Trade, Laurel Bloomery, Cedar Creek, Erwin, Unicoi, Limestone Cove, and Hampton 1037 AM EST Wed Feb 26 2020 ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM EST THURSDAY... * WHAT...Snow expected. Total snow accumulations of 1 to 5 inches expected, mainly at elevations above 2500 feet. Locally higher amounts possible over the highest elevations. Winds gusting as high as 35 mph at times. * WHERE...The mountains of east Tennessee. * WHEN...From 4 PM this afternoon to 10 AM EST Thursday. * IMPACTS...Travel may become difficult due to snow covered roads and reduced visibility especially over the higher elevations. * ADDITIONAL DETAILS...Wind chill values will dip to between 0 and 10 degrees above at times tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ TNZ087-262345- /O.CON.KMRX.WW.Y.0006.200226T2100Z-200227T1200Z/ Southeast Monroe- Including the cities of Citico and Coker Creek 1037 AM EST Wed Feb 26 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EST THURSDAY... * WHAT...Snow expected. Total snow accumulations of 1 to 5 inches expected, mainly at elevations above 2500 feet. Locally higher amounts possible over the highest elevations. Winds gusting as high as 35 mph at times. * WHERE...The mountains of east Tennessee. * WHEN...From 4 PM this afternoon to 7 AM EST Thursday. * IMPACTS...Travel may become difficult due to snow covered roads and reduced visibility especially over the higher elevations. * ADDITIONAL DETAILS...Wind chill values will dip to between 0 and 10 degrees above at times tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
4 follow-up statements
658 WWUS44 KMRX 261958 WSWMRX URGENT - WINTER WEATHER MESSAGE National Weather Service Morristown TN 258 PM EST Wed Feb 26 2020 TNZ041-072-074-270400- /O.CON.KMRX.WS.W.0003.200226T2100Z-200227T1200Z/ Cocke Smoky Mountains-Blount Smoky Mountains- Sevier Smoky Mountains- Including the cities of Hartford, Cades Cove, Elkmont, and Gatlinburg 258 PM EST Wed Feb 26 2020 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY... * WHAT...Heavy snow expected. Total snow accumulations of 4 to 8 inches, mainly at elevations above 2500 feet, with locally higher amounts possible over the highest elevations. Winds gusting as high as 35 mph at times. * WHERE...Cocke Smoky Mountains, Blount Smoky Mountains and Sevier Smoky Mountains Counties. * WHEN...From 4 PM this afternoon to 7 AM EST Thursday. * IMPACTS...Travel may become difficult due to snow covered roads and reduced visibility especially over the higher elevations. * ADDITIONAL DETAILS...Wind chill values will dip to between 5 below and 10 degrees above at times tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ TNZ018-043-045-047-VAZ002-270400- /O.CON.KMRX.WW.Y.0006.200226T2100Z-200227T1500Z/ Johnson-Southeast Greene-Unicoi-Southeast Carter-Wise- Including the cities of Doeville, Mountain City, Neva, Shady Valley, Trade, Laurel Bloomery, Cedar Creek, Erwin, Unicoi, Limestone Cove, Hampton, Big Stone Gap, Norton, Wise, Coeburn, Appalachia, and Pardee 258 PM EST Wed Feb 26 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THURSDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 5 inches expected, mainly at elevations above 2500 feet. Locally higher amounts possible over the highest elevations. Winds gusting as high as 35 mph at times. * WHERE...The mountains of east Tennessee and High Knob in Wise County Virginia. * WHEN...From 4 PM this afternoon to 10 AM EST Thursday. * IMPACTS...Travel may become difficult due to snow covered roads and reduced visibility especially over the higher elevations. * ADDITIONAL DETAILS...Wind chill values will dip to between 5 below and 10 degrees above at times tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ TNZ087-270400- /O.CON.KMRX.WW.Y.0006.200226T2100Z-200227T1200Z/ Southeast Monroe- Including the cities of Citico and Coker Creek 258 PM EST Wed Feb 26 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 5 inches expected, mainly at elevations above 2500 feet. Locally higher amounts possible over the highest elevations. Winds gusting as high as 35 mph at times. * WHERE...The mountains of east Tennessee. * WHEN...From 4 PM this afternoon to 7 AM EST Thursday. * IMPACTS...Travel may become difficult due to snow covered roads and reduced visibility especially over the higher elevations. * ADDITIONAL DETAILS...Wind chill values will dip to between 5 below and 10 degrees above at times tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
464 WWUS44 KMRX 270316 AAA WSWMRX URGENT - WINTER WEATHER MESSAGE...UPDATED National Weather Service Morristown TN 1016 PM EST Wed Feb 26 2020 TNZ041-072-074-271130- /O.CON.KMRX.WS.W.0003.000000T0000Z-200227T1200Z/ Cocke Smoky Mountains-Blount Smoky Mountains- Sevier Smoky Mountains- Including the cities of Hartford, Cades Cove, Elkmont, and Gatlinburg 1016 PM EST Wed Feb 26 2020 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY... * WHAT...Heavy snow expected. Total snow accumulations of 4 to 8 inches, mainly at elevations above 2500 feet, with locally higher amounts possible over the highest elevations. Winds gusting as high as 35 mph at times. * WHERE...Cocke Smoky Mountains, Blount Smoky Mountains and Sevier Smoky Mountains Counties. * WHEN...From 4 PM this afternoon to 7 AM EST Thursday. * IMPACTS...Travel may become difficult due to snow covered roads and reduced visibility especially over the higher elevations. * ADDITIONAL DETAILS...Wind chill values will dip to between 5 below and 10 degrees above at times tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ TNZ018-043-045-047-VAZ002-271130- /O.CON.KMRX.WW.Y.0006.000000T0000Z-200227T1500Z/ Johnson-Southeast Greene-Unicoi-Southeast Carter-Wise- Including the cities of Doeville, Mountain City, Neva, Shady Valley, Trade, Laurel Bloomery, Cedar Creek, Erwin, Unicoi, Limestone Cove, Hampton, Big Stone Gap, Norton, Wise, Coeburn, Appalachia, and Pardee 1016 PM EST Wed Feb 26 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THURSDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 5 inches expected, mainly at elevations above 2500 feet. Locally higher amounts possible over the highest elevations. Winds gusting as high as 35 mph at times. * WHERE...The mountains of east Tennessee and High Knob in Wise County Virginia. * WHEN...From 4 PM this afternoon to 10 AM EST Thursday. * IMPACTS...Travel may become difficult due to snow covered roads and reduced visibility especially over the higher elevations. * ADDITIONAL DETAILS...Wind chill values will dip to between 5 below and 10 degrees above at times tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ TNZ087-271130- /O.CON.KMRX.WW.Y.0006.000000T0000Z-200227T1200Z/ Southeast Monroe- Including the cities of Citico and Coker Creek 1016 PM EST Wed Feb 26 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 5 inches expected, mainly at elevations above 2500 feet. Locally higher amounts possible over the highest elevations. Winds gusting as high as 35 mph at times. * WHERE...The mountains of east Tennessee. * WHEN...From 4 PM this afternoon to 7 AM EST Thursday. * IMPACTS...Travel may become difficult due to snow covered roads and reduced visibility especially over the higher elevations. * ADDITIONAL DETAILS...Wind chill values will dip to between 5 below and 10 degrees above at times tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
550 WWUS44 KMRX 270824 WSWMRX URGENT - WINTER WEATHER MESSAGE National Weather Service Morristown TN 324 AM EST Thu Feb 27 2020 TNZ041-072-074-271200- /O.CON.KMRX.WS.W.0003.000000T0000Z-200227T1200Z/ Cocke Smoky Mountains-Blount Smoky Mountains- Sevier Smoky Mountains- Including the cities of Hartford, Cades Cove, Elkmont, and Gatlinburg 324 AM EST Thu Feb 27 2020 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * WHAT...Heavy snow expected. Total snow accumulations of 2 to 6 inches, mainly at elevations above 2500 feet, with locally higher amounts possible over the highest elevations. Winds gusting as high as 35 mph at times. * WHERE...Cocke Smoky Mountains, Blount Smoky Mountains and Sevier Smoky Mountains Counties. * WHEN...Through 7 AM EST Today. * IMPACTS...Travel may be difficult due to snow covered roads and reduced visibility especially over the higher elevations. * ADDITIONAL DETAILS...Wind chill values will dip to between 5 below and 10 degrees above at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ TNZ018-043-045-047-VAZ002-271200- /O.CON.KMRX.WW.Y.0006.000000T0000Z-200227T1500Z/ Johnson-Southeast Greene-Unicoi-Southeast Carter-Wise- Including the cities of Doeville, Mountain City, Neva, Shady Valley, Trade, Laurel Bloomery, Cedar Creek, Erwin, Unicoi, Limestone Cove, Hampton, Big Stone Gap, Norton, Wise, Coeburn, Appalachia, and Pardee 324 AM EST Thu Feb 27 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...Snow expected. Total snow accumulations of 1 to 5 inches expected, mainly at elevations above 2500 feet. Locally higher amounts possible over the highest elevations. Winds gusting as high as 35 mph at times. * WHERE...The mountains of east Tennessee and High Knob in Wise County Virginia. * WHEN...Through 10 AM EST Today. * IMPACTS...Travel may become difficult due to snow covered roads and reduced visibility especially over the higher elevations. * ADDITIONAL DETAILS...Wind chill values will dip to between 5 below and 10 degrees above at times tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ TNZ087-271200- /O.CON.KMRX.WW.Y.0006.000000T0000Z-200227T1200Z/ Southeast Monroe- Including the cities of Citico and Coker Creek 324 AM EST Thu Feb 27 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * WHAT...Snow expected. Total snow accumulations of 1 to 3 inches expected, mainly at elevations above 2500 feet. Locally higher amounts possible over the highest elevations. Winds gusting as high as 35 mph at times. * WHERE...The mountains of southeast Monroe county. * WHEN...Through 7 AM EST Today. * IMPACTS...Travel may be difficult due to snow covered roads and reduced visibility especially over the higher elevations. * ADDITIONAL DETAILS...Wind chill values will dip to between 5 below and 10 degrees above at times tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
146 WWUS44 KMRX 271203 WSWMRX URGENT - WINTER WEATHER MESSAGE National Weather Service Morristown TN 703 AM EST Thu Feb 27 2020 TNZ041-072-074-271315- /O.EXP.KMRX.WS.W.0003.000000T0000Z-200227T1200Z/ Cocke Smoky Mountains-Blount Smoky Mountains- Sevier Smoky Mountains- Including the cities of Hartford, Cades Cove, Elkmont, and Gatlinburg 703 AM EST Thu Feb 27 2020 ...WINTER STORM WARNING HAS EXPIRED... A few snow showers and flurries will linger until mid morning. Localized additional accumulation of less than an inch will be possible before the snow ends. $$ TNZ087-271315- /O.EXP.KMRX.WW.Y.0006.000000T0000Z-200227T1200Z/ Southeast Monroe- Including the cities of Citico and Coker Creek 703 AM EST Thu Feb 27 2020 ...WINTER WEATHER ADVISORY HAS EXPIRED... A few snow showers and flurries will linger until mid morning. Localized additional accumulation of less than an inch will be possible before the snow ends. $$ TNZ018-043-045-047-VAZ002-271500- /O.CON.KMRX.WW.Y.0006.000000T0000Z-200227T1500Z/ Johnson-Southeast Greene-Unicoi-Southeast Carter-Wise- Including the cities of Doeville, Mountain City, Neva, Shady Valley, Trade, Laurel Bloomery, Cedar Creek, Erwin, Unicoi, Limestone Cove, Hampton, Big Stone Gap, Norton, Wise, Coeburn, Appalachia, and Pardee 703 AM EST Thu Feb 27 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...Snow expected. Total snow accumulations of 1 to 5 inches expected, mainly at elevations above 2500 feet. Locally higher amounts possible over the highest elevations. Winds gusting as high as 35 mph at times. * WHERE...The mountains of east Tennessee and High Knob in Wise County Virginia. * WHEN...Through 10 AM EST Today. * IMPACTS...Travel may be difficult due to snow covered roads and reduced visibility especially over the higher elevations. * ADDITIONAL DETAILS...Wind chill values will dip to between 5 below and 10 degrees above at times tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this winter storm warning went out at Feb 26, 6:21 AM EST, 4 hours 16 minutes earlier.
Area forecast discussion, Feb 26, 6:21 AM EST, 4 hours 16 minutes before
AREA FORECAST DISCUSSION
National Weather Service Morristown TN
621 AM EST Wed Feb 26 2020
.UPDATE...
FOR 12Z AVIATION.
&&
.SHORT TERM...(Today and tonight)
A deep mid/upper level trough will move in later today, and a
piece of short wave energy will move through the trough tonight.
Much colder air will push in behind an arctic front that moves
through today. Temperatures will be falling this afternoon as this
colder air pushes in. We will see a band of showers move through
near the front. Behind the front, showers will linger and these
will transition to snow showers as the colder air surges in. The
transition to snow will happen during the day across some of the
higher elevations, but valley areas should stay rain until
tonight. Given the steep low level lapse rates tonight, sufficient
moisture and west/northwest flow, we should see snow showers
lingering well into the night before beginning to diminish late,
especially in the usual upslope areas. There is the potential for
significant snow accumulations for the east Tennessee mountains
from Monroe county northward, and will issue a winter weather
advisory for these areas. Will likely see some accumulations in
areas like the northern plateau and especially SW VA as well, but
will continue to highlight these areas in the SPS for now as
amounts expected to be lighter there. Winds will be gusty from the
west and northwest late this afternoon into tonight.
.LONG TERM...(Thursday through Tuesday)
The period begins rather cold with a long wave trough covering
much of the U.S. with prevailing northwesterly flow across the
forecast area. There could be a few snow showers fading away in
the higher terrain across Southwest Virginia and Northeast
Tennessee on Thursday morning. Drier air shuts down the wintery
precip for the afternoon into Thursday night. However, that cold
northwesterly flow continues to spiral around a Quebec upper low
Thursday night into Friday night, and a couple of shorter
wavelength features drop southeast in Alberta Clipper fashion,
across the Southern Appalachians Friday into Saturday morning. The
temperature structure supports snow showers through much of this
period in the higher terrain with amounts around 1-2 inches with
locally higher totals around five thousand feet and above.
Snowfall accumulation in the valley could range from a dusting to
as much as one inch across parts of Northeast Tennessee and
Southwest Virginia. The snow could become mixed with rain around
mid day into the afternoon, as surface temperatures rise through
the 30s across Central East and Southeast Tennessee. Drier air
finally fills in behind the deeper moisture associated with the
clipper system later Saturday afternoon, as the upper flow trends
back toward a zonal configuration on Sunday. It still looks like
the first half of the work week starts out wet with warm and moist
advection occurring ahead of another healthy frontal system. This
period will feature a nice warming trend with high temperatures
returning to the 50s and 60s on Monday and Tuesday.
&&
.AVIATION...
12Z TAF DISCUSSION.
A band of showers will move through today, and there will be some
snow showers/flurries around late especially TRI/TYS. Conditions
will lower to MVFR all sites as the band of showers moves in, and
MVFR level cigs are expected to linger all sites through the
remainder of the period with the exception of CHA where VFR
conditions may return late. Winds will become gusty from the west
and northwest late this afternoon into tonight.
&&
.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN 52 29 45 31 49 / 60 20 0 0 20
Knoxville McGhee Tyson Airport, TN 52 29 42 29 44 / 80 40 0 0 40
Oak Ridge, TN 51 29 43 29 45 / 80 40 0 0 40
Tri Cities Airport, TN 55 28 39 26 41 / 80 70 0 0 40
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...Winter Weather Advisory from 4 PM this afternoon to 7 AM EST
Thursday for Blount Smoky Mountains-Cocke Smoky Mountains-
Johnson-Sevier Smoky Mountains-Southeast Carter-Southeast
Greene-Southeast Monroe-Unicoi.
VA...NONE.
&&Hazardous weather outlook, Feb 26, 3:49 AM EST, 6 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 349 AM EST Wed Feb 26 2020 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-270900- Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan- Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke- Cocke Smoky Mountains-Northwest Greene-Southeast Greene- Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon- Knox-Jefferson-Northwest Blount-Blount Smoky Mountains- North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs- McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley- West Polk-East Polk-Lee-Wise-Russell- 349 AM EST Wed Feb 26 2020 /249 AM CST Wed Feb 26 2020/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...Today and Tonight Periods of rain showers will begin changing over to snow showers this afternoon over some of the higher elevations of the Plateau, southwest Virginia, and the east Tennessee mountains, and then will transition to all snow showers tonight even in valley areas. Light snow accumulations of up to an inch will be possible across portions of the northern Plateau, northeast Tennessee, and southwest Virginia by late tonight with the up to 2 inches over the higher elevations of Southwest Virginia. Snow accumulation of 1 to 5 inches will be possible over the mountains of East Tennessee, mainly at elevations above 2500 feet. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Another chance for higher terrain snowfall will occur on Friday and Friday night as more cold air spills out of the Upper Midwest into the Southern Appalachian region. Some of the higher terrain across Southwest Virginia, along the Tennessee and North Carolina border and over northern sections of the Cumberland Plateau could pick up another 1 to 2 inches of snow with locally higher amounts in the highest reaches of the Smokys. Valley locations across Southwest Virginia and Northeast Tennessee may see a dusting with the event. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 3:31 AM EST | Winter Weather Advisory | MRX | Blount, Carter, Cocke, Greene, Johnson, Monroe and 2 more | 30 hr |
Nearby
Winter Storm Warnings in Tennessee, 2020Every winter storm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.